Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can you help
Jul 7, 2000

Hello. I am currently taking sustiva, zerit and epivir, my Dr. wants to switch me over to combivir. What side effects, if any, should I expect? Maybe I should just say the most common ones. Thanks for the great job you Drs. are doing here!

Response from Dr. Henry

Since Combivir -- AZT (Retrovir) + 3TC (Epivir) the only real change is from D4T to AZT. The pill count actually will go from 7 to 5 per day. AZT typically has more mild stomach (nausea, cramping) and constitutional (headache, tiredness) symptoms than D4T but most persons don't experience those and the symptoms often improve over the first month. We often have the patient call us if they are experiencing symptoms so that we can treat through them while the body adjusts to the new meds. With AZT there is less of a risk for pancreatitis and neuropathy than with D4T. Keith Henry, M.D.



Previous
Elevated CK -- what gives?
Next
steven johnson syndrome

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement